Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 27, 2024, 12:21 AM EDT for Dodge County, Wilcox County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2024, 12:21 AM EDT (04:21 UTC)
- Expired
- Mar 27, 2024, 12:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
Counties Dodge County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092
WWUS82 KFFC 270421
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1221 AM EDT Wed Mar 27 2024
GAZ108>110-270445-
Telfair GA-Wilcox GA-Dodge GA-
1221 AM EDT Wed Mar 27 2024
...A strong thunderstorm will impact portions of Dodge, central
Telfair and eastern Wilcox Counties through 1245 AM EDT...
At 1220 AM EDT, a strong thunderstorm was over Abbeville, moving
northeast at 55 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Eastman, Abbeville, Helena, Milan, Rhine, Scotland, Chauncey,
Union, Plainfield, Antioch Church, Jay Bird Springs, Temperance,
Browning, Five Points, Achord, Little Ocmulgee State Park,
Godwinsville, and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3197 8345 3237 8311 3215 8299 3218 8293
3216 8291 3213 8294 3211 8290 3208 8288
3205 8281 3199 8275 3184 8326 3185 8333
TIME...MOT...LOC 0420Z 229DEG 49KT 3196 8331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 26, 9:28 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 26, 9:28 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 928 PM EDT Tue Mar 26 2024 .UPDATE... Issued at 852 PM EDT Tue Mar 26 2024 Pre-frontal trough is situated across central portions of the CWA this evening. Along and south of the trough, scattered showers and a few thunderstorms persist. The high res-models keep this activity around most of the nighttime and doesn't really push it out until the actual front moves through tomorrow. Have adjusted pops according to the latest hi-res trends. Otherwise, no major changes needed. && .SHORT TERM... (This afternoon through Wednesday) Issued at 244 PM EDT Tue Mar 26 2024 Highlights: - Showers gradually tapering off from the NW this evening and overnight. - Lingering thunderstorms possible tonight SE of Macon. Mid-afternoon skies were mostly clouds to cloudy across the area. Earlier thunderstorms have mostly come to an end across the area for now other than some isolated storms here and there within a more stratiform rain area. The greatest instability at this time appears to be farther to the S, with ongoing storms over the FL panhandle. Increasing dynamic energy and a modest increase in instability may lead to more thunderstorm activity tonight across our extreme SE zones. Additional rainfall amounts this evening and overnight will average .5-.75", mostly near and SE of Macon. An isolated strong storm remains possible overnight in the aforementioned areas. Elsewhere, low clouds, decreasing, mostly light showers, and patchy fog are expected. Winds will shift to NW overnight, with some cooler air filtering in behind the front (mid 40s in the NW). Clouds will thin and lift on Wednesday with highs ranging from the mid 60s across the N mountains to the mid 70s across the S. Clouds will scatter out Wed night with lows mostly in the 40s. SEC && .LONG TERM... (Thursday morning through next Monday) Issued at 244 PM EDT Tue Mar 26 2024 Kicking off the long term outlook Thursday morning, the stalled front finally moves out of the area, taking PoPs with it. The expansive trough finishes pushing through by Friday morning and broad high pressure ridging builds over the Southeast CONUS. Post frontal conditions will mean moisture is slow to return to GA, as weak surface flow through the weekend slowly raises PWATs back above 0.5" Saturday afternoon. Ridging also means that any shortwave disturbance will continue to trek around us. Temperatures will likely rise well above normal, with highs near 80 across North GA and some mid 80s through central GA. Lows through the weekend will begin in the high 30s but will progress to the mid to upper 50s by Sunday night. Our next chance for precip returns as the ridge slowly drifts eastward Monday into Tuesday. PoPs should remain low though, as model agreement this far out remain low as well. SM && .AVIATION... (00Z TAFS) Issued at 649 PM EDT Tue Mar 26 2024 LIFR conditions expected to continue for most of the night. Winds will likely have a vrb before switching over to the NW. Clouds should begin to break by mid/late morning WED. Some patchy fog is also possible overnight. //ATL Confidence...00Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 51 75 49 69 / 60 10 20 20 Atlanta 50 72 46 66 / 20 10 10 10 Blairsville 43 67 40 61 / 20 0 10 10 Cartersville 46 70 42 65 / 10 0 0 0 Columbus 51 76 48 71 / 40 10 10 0 Gainesville 49 72 47 67 / 30 10 10 10 Macon 56 77 50 70 / 70 30 30 10 Rome 44 69 42 66 / 10 0 0 0 Peachtree City 49 72 45 67 / 30 10 10 10 Vidalia 64 74 54 69 / 70 70 70 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....SM AVIATION...NListemaa
Hazardous weather outlook, Mar 26, 5:33 PM EDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 533 PM EDT Tue Mar 26 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 533 PM EDT Tue Mar 26 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated to scattered thunderstorms are possible across the far southeast portion of the outlook area tonight. The potential for severe thunderstorms is low, but a strong storm or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Showers and isolated to scattered thunderstorms are expected on Wednesday and Thursday, generally south and east of the I-85 corridor. The potential for severe thunderstorms is low, but a strong storm or two cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 26, 9:44 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Tue Mar 26 2024
GAZ039-050-051-062-270215-
Taliaferro GA-Wilkes GA-Warren GA-Greene GA-
944 PM EDT Tue Mar 26 2024
...A strong thunderstorm will impact portions of northwestern Warren,
east central Greene, Taliaferro and southeastern Wilkes Counties
through 1015 PM EDT...
At 943 PM EDT, a strong thunderstorm was over Crawfordville, moving
northeast at 50 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Washington, Crawfordville, White Plains, Sharon, Ficklin, Cadley,
Lundberg, Robinson, Metasville, Holliday Park, Aonia, Barnett, Rocky
Creek Fire Dept., Lyneville, Raytown, Alexander Stephens Park, and
Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3364 8248 3366 8251 3364 8256 3365 8258
3363 8258 3364 8259 3363 8262 3362 8263
3361 8265 3353 8262 3345 8300 3347 8301
3346 8303 3358 8308 3378 8257
TIME...MOT...LOC 0143Z 246DEG 56KT 3353 8294
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 27, 12:02 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1202 AM EDT Wed Mar 27 2024
GAZ106-108-270430-
Crisp GA-Wilcox GA-
1202 AM EDT Wed Mar 27 2024
...A strong thunderstorm will impact portions of Wilcox and
southeastern Crisp Counties through 1230 AM EDT...
At 1202 AM EDT, a strong thunderstorm was over Amboy, or near
Ashburn, moving northeast at 60 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Abbeville, Rochelle, Pitts, Browning, Double Run, Antioch Church, and
Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3181 8372 3211 8335 3210 8332 3209 8332
3208 8330 3205 8331 3202 8329 3201 8330
3200 8328 3199 8329 3195 8326 3195 8324
3194 8324 3190 8320 3185 8328 3185 8361
3180 8361
TIME...MOT...LOC 0402Z 230DEG 54KT 3179 8359
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 27, 12:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1221 AM EDT Wed Mar 27 2024
GAZ108>110-270445-
Telfair GA-Wilcox GA-Dodge GA-
1221 AM EDT Wed Mar 27 2024
...A strong thunderstorm will impact portions of Dodge, central
Telfair and eastern Wilcox Counties through 1245 AM EDT...
At 1220 AM EDT, a strong thunderstorm was over Abbeville, moving
northeast at 55 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Eastman, Abbeville, Helena, Milan, Rhine, Scotland, Chauncey,
Union, Plainfield, Antioch Church, Jay Bird Springs, Temperance,
Browning, Five Points, Achord, Little Ocmulgee State Park,
Godwinsville, and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3197 8345 3237 8311 3215 8299 3218 8293
3216 8291 3213 8294 3211 8290 3208 8288
3205 8281 3199 8275 3184 8326 3185 8333
TIME...MOT...LOC 0420Z 229DEG 49KT 3196 8331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:44 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Mar 27, 12:02 AM EDT | Special Weather Statement | FFC | Wilcox | 28 min |
| Mar 27, 12:41 AM EDT | Special Weather Statement | FFC | Laurens, Wheeler | 34 min |
| Mar 27, 1:11 AM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 34 min |
| Mar 27, 3:00 AM EDT | Dense Fog Advisory | FFC | Carroll, Douglas, Haralson, Heard, Paulding, Polk | 7 hr |
| Mar 27, 4:30 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Telfair, Wilcox | 45 min |
| Mar 27, 5:02 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 28 min |
| Mar 27, 5:17 AM EDT | Special Weather Statement | FFC | Toombs | 28 min |
| Mar 27, 5:26 AM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Mar 27, 5:45 AM EDT | Special Weather Statement | FFC | Toombs | 15 min |
| Mar 27, 6:40 AM EDT | Special Weather Statement | FFC | Dodge, Laurens | 35 min |
| Mar 27, 7:29 AM EDT | Special Weather Statement | FFC | Wilcox | 31 min |
| Mar 27, 7:32 AM EDT | Special Weather Statement | FFC | Glascock, Warren | 28 min |
| Mar 27, 7:58 AM EDT | Special Weather Statement | FFC | Dodge, Laurens | 32 min |
| Mar 27, 8:16 AM EDT | Special Weather Statement | FFC | Laurens | 29 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.